Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have problem with racing heart and associated fatigue. Is verapamil and Zocor compatible?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
is verapamil and Zocor compatible
I'm troubled with racing heart problems and associated fatigue


Posted Sun, 14 Jul 2013 in Medicines and Side Effects
Answered by Dr. Basheer Ahamed 1 hour later

Welcome to XXXXXXX Thanks for your query.

There are major drug interaction taking place between Verapamil and Simvastatin(Zocor).

Combination of both significantly increases the blood levels of Simvastatin and causes toxicity such as

1. Liver damage
2. Rhabdomyolysis(Breakdown of skeletal muscle cells) which can damage the kidneys.

So the drugs need dose adjustment and frequent monitoring while using together.

If you experience any

1. Extreme Muscle pain.
2. Dark coloured urine.
3. fever with chills
4. nausea and vomiting

It may be due to the toxicity of the drugs.
In that case immediately contact your doctor and seek medical attention.

Hope the answer helps you.
Pleased to answer other queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor